# SDR CALA2015112394857

- Difficulty date: November 20, 2015
- Submitted: November 23, 2015
- Operation: Air carrier
- Aircraft: N227UA
- Make and model: Boeing 777222
- Aircraft serial: 30555
- Aircraft time: 58,106 hours, 6,868 cycles
- Engine: Pwa PW40903
- Engine time: 69,372 hours, 8,996 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Left
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LEFT ENG HAD AUDIBLE SURGE DURING POWER REDUCTION AT TOP OF DESCENT.  THROTTLE REDUCED TO IDLE.  NO ENG LIMITS WERE EXCEEDED.  WHEN THROTTLE WAS ADVANCED TO 61%, 1 AT FL 230 IT SURGED AGAIN.  THROTTLE REDUCED TO IDLE FOR REMAINDER OF FLIGHT.  VISUAL CHECKS IAW FIM 71-05 TASK 819 FOUND METAL PARTICLES IN TAIL PIPE.  REPLACE ENG IAW MM 71-00-02 PG 401.  REPLACED NR 1 ENG IAW MM 71- 00-02 & TOD 71-00-02 UP TO ITEM H NR 18.
